We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
So I started taking abx for it last Thursday. I thought it was feeling better - I didn't have body aches or anything, and then yesterday the mastitis came back WORSE than ever! My entire boob was KILLING me, it was hard and red (no streaks), I had a fever of 101, chills, and an absolute splitting headache. It was horrendous. I had to take 3 advil just to make the headache go down a bit. I'm assuming the abx aren't working. I made a dr's appt for today at 1pm. I feel better today, but definitely not 100%. The headache is still lingering as are the body aches, and my boob is sore, though not as sore as yesterday. Why would it suddenly come back worse after 3 days of abx??
Anyway, this is NOT going to make me stop pumping. I feel so strongly about giving her breast milk. I will get through this, even if I have to pump and dump if I'm put on stronger abx. I have half a months supply in the freezer, so she can have that if I need to dump the milk.
Mastitis does suck. It took about a week for me to get better from my first case. Are you still massaging? It might help to massage as you pump. I'm sorry it seems to be getting worse. I know there are a couple different kinds of antibiotics. If the infection isn't getting better with the kind you're on, maybe a different kind can help. Hope you feel better soon.
Ugh how awful! I would think that you definitely need stronger antibiotics too. My advice is if they put you on Cipro, then definitely pump and dump. I was on it for a year while nursing Ethan, from when he was born beyond when he was weaned, and it ended up being the culprit for him having endless tummy problems, reflux and just being plain irritable and crying all the time. I looked it up after the fact (because we didn't know then) and it's known to cause stomach upset, diarrhea and irritability in babies whose mothers take it. Just my two cents there!
She prescribed a different antibiotic, but said to finish the ones I'm on first, then move on to the next ones if I need them. She's also sending me for an ultrasound to check for an abscess (though she didn't feel anything in there) just in case that's what is causing it to flare up mid treatment. My supply in that breast has halved!